Prednisone side effects!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Melody5
Regular Member


Date Joined Dec 2013
Total Posts : 48
   Posted 1/5/2014 3:47 AM (GMT -6)   
So, rapid heartbeat, anxiety! Are those normal, and if so, can I take something to counteract it? I can't even sleep anymore, I don't know what to do! Yes, I've tried sleep pills, Trazodone, everything! Should I have my doctor prescribe something. Again, I'm desperate!

GabbyChick
Regular Member


Date Joined Jan 2014
Total Posts : 27
   Posted 1/5/2014 11:06 AM (GMT -6)   
YES! Speak with your doctor first thing. Sometime the Pharmacy can be very helpful too.

What you are saying can be very typical side effects.

I don't want to say something stupid... give yourself a break long bath great herbal tea.

(Melody)

Melody5
Regular Member


Date Joined Dec 2013
Total Posts : 48
   Posted 1/7/2014 4:50 PM (GMT -6)   
Thank you, Gabby! I appreciate your response.
Melodie -
Dx: Autoimmune Pending type
Meds: PredniSONE 20mg a day

Keep the faith!

Bsime
Veteran Member


Date Joined Apr 2006
Total Posts : 1344
   Posted 1/10/2014 11:20 PM (GMT -6)   
Those are common symptoms taking prednisone. Some patients have very pronounced psychological side effects and others, nothing. Rapid heart rate is also common. I didn't have those problems even though on 60mg for many months and lower doses for 6 years but I know others who did have severe problems. What dose are you on and how long have you taken it? Taking sleeping pills is not a good idea. Talk to your doctor about the symptoms and see what he says in terms of dosage or an alternative treatment.

Bill
MCTD (SLE Lupus, polymyositis, scleroderma). Diagnosed 2005. Kidney, liver, GI tract, dysphagia, raynauds, barretts esophagus, quadriplegic in 2005. Recovered and now active in downhill skiing, golf, hiking. Meds: amlodipine, benezapril, omeprazole, potassium, folic acid, vitamins, maxide.

Remain Optimistic and you can overcome.

Melody5
Regular Member


Date Joined Dec 2013
Total Posts : 48
   Posted 1/11/2014 11:44 AM (GMT -6)   
Bill- I'm on 20 mg a day. I'm seeing my Rheumatologist February 10th, to see what autoimmune I exactly have. It's honestly been a bit better since I originally posted.

Bsime
Veteran Member


Date Joined Apr 2006
Total Posts : 1344
   Posted 1/11/2014 12:51 PM (GMT -6)   
20 mg is not particularly high but for some it can produce the symptoms to are having . Glad it has gotten better. Maybe some of it was just pure anxiety....having an autoimmune disease with all the accompanying uncertainties is enough to give anyone problems.

Bill
MCTD (SLE Lupus, polymyositis, scleroderma). Diagnosed 2005. Kidney, liver, GI tract, dysphagia, raynauds, barretts esophagus, quadriplegic in 2005. Recovered and now active in downhill skiing, golf, hiking. Meds: amlodipine, benezapril, omeprazole, potassium, folic acid, vitamins, maxide.

Remain Optimistic and you can overcome.

Melody5
Regular Member


Date Joined Dec 2013
Total Posts : 48
   Posted 1/11/2014 1:16 PM (GMT -6)   
You know what bill, that's exactly it. I'm still shocked, a little depressed, just a flood of emotions. Thanks for the replies, I appreciate it.
Melodie -
Dx: Autoimmune Pending type
Meds: PredniSONE 20mg a day

Keep the faith!
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 19, 2018 5:29 PM (GMT -6)
There are a total of 3,004,854 posts in 329,176 threads.
View Active Threads


Who's Online
This forum has 161749 registered members. Please welcome our newest member, bullit398.
215 Guest(s), 11 Registered Member(s) are currently online.  Details
Lioness1, Rainy cloud, cashlessclay, ceebs13, Sherrine, Lynnwood, ASAdvocate, mordant, RunJerRun, Korissa, MacroMan